Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

May 18, 2017Ontario County, New York

NWS Buffalo, NY issued this special weather statement at May 18, 2017, 11:27 PM EDT for Ontario County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 11:27 PM EDT (03:27 UTC)
Expired
May 19, 2017, 12:00 AM EDT
In force
33 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Buffalo radar (KBUF), 124 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WWUS81 KBUF 190327
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1127 PM EDT THU MAY 18 2017

NYZ003>005-013-014-190400-
Ontario-Livingston-Wayne-Monroe-Northern Cayuga-
1127 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHEASTERN
LIVINGSTON...CAYUGA...SOUTHEASTERN MONROE AND NORTHERN ONTARIO
COUNTIES...

At 1127 PM EDT, a strong thunderstorm was located near Lima, or 10
miles northeast of Geneseo, moving east at 60 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Canandaigua, Newark, Lyons, Palmyra, Avon, Victor, Honeoye Falls,
Bristol, Lima and Clifton Springs.

This includes the following highways...
 Interstate 390 between exits 8 and 11.
 Interstate 90 between exits 45 and 42.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4299 7780 4318 7663 4303 7660 4301 7696
      4288 7696 4281 7776
TIME...MOT...LOC 0327Z 259DEG 51KT 4292 7768 

$$

Wood

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 18, 10:21 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 18, 10:21 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1021 PM EDT Thu May 18 2017

.SYNOPSIS...
Notably cooler air will work its way across our region for Friday...
as temperatures will be some 15 to 20 degrees lower than those from
the past two days. Meanwhile...Canadian high pressure will support
mainly fair dry weather through the first half of the upcoming
weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
A cold front will gradually work its way across our forecast area
during the overnight...and while the airmass has stabilized somewhat
since the late afternoon...there could still be a few showers or
thunderstorms. It will be much cooler by daybreak...as the mercury
will settle into the 50s throughout...rather than hold in the 60s
and 70s like the past two nights.

Friday will likewise be starkly different than Thursday as a cool
northerly flow will pass across the region. With lingering moisture
in the lower levels a few showers will remain possible from roughly
the Genesee Valley eastward, with perhaps a sprinkle farther
southward towards the Niagara Frontier. The northerly flow will
maintain a deck of stratus clouds through much of the day before
high pressure brings a drier airmass, eroding the clouds from north
to south through the afternoon hours.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
On Friday night, high pressure centered south of Hudson Bay will
ridge southward into our region. Winds will be on the light side,
but not completely calm resulting in marginal radiational cooling
conditions. Lows will mainly be in the lower 40s, but temperatures
will drop into the mid to upper 30s across the North Country where
patchy frost is possible.

The surface high and mid/upper level ridging should keep the area
dry on Saturday. A warm frontal boundary will sharpen to our south
during the day, which will keep temperatures below normal with highs
in the 60s. Also, mid level clouds from this warm front will start to
spread in the region from SW-NE Saturday afternoon.

On Saturday night, model consensus brings the mid-level thermal
gradient into the region. This may result in some showers Saturday
night, mainly across western portions of the cwa. Clouds from the
mid-level boundary and increasing southeasterly winds will limit
radiational cooling with lows in the 50s in most areas. Only the
North Country which is closest to the departing surface ridge will
have any chance to cool with lows in the mid to upper 40s.

Sunday should be the warmest day of the period, as warm air surges
northwards across the region ahead of the approaching low, with
temperatures climbing back into the mid to upper 70s. Meanwhile,
showers and thunderstorms will become more widespread as the warm
front continues to move northward across the region. Due to the
convective nature of this, Sunday will not be a complete washout
even though there may be a couple rounds of showers due to the
boundary, and then again from diurnally driven instability.

Model consensus continues to suggest the steadiest activity will
move through Sunday night, just ahead of the cold front. A fairly
solid line is expected with a deep SSW flow which will tap into some
moisture from the Gulf of Mexico. Because of this will increase PoPs
to categorical, with rainfall amounts likely to average between a
half an inch and an inch. Overnight temperatures will still be on
the warm side, largely depending on the timing of the front.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
In general there is better than average agreement among long range
model guidance with 00/06Z ECMWF/GFS/GGEM guidance showing the same
general pattern with only minor differences in timing and
temperatures. The ECMWF is about 6 hours faster and slightly warmer
than GFS and GGEM guidance, with a consensus providing the most
likely solution.

A cold front will move to the east of the area on Monday, with some
showers lingering depending on the progression of this front.
Conditions will dry from west to east during the day, with below
normal high temperatures (in the 60s) behind the front.

A ridge of high pressure will build in behind the front, providing
dry weather Monday night and most of Tuesday. Temperatures will warm
a bit with highs in the upper 60s to lower 70s. Tuesday will
probably be the most pleasant day of the week as another slow moving
upper level trough is forecast to cut off across the region mid-week.

Model guidance suggests there will be a sharp trough or cut off low
to our west on Wednesday, and then across New York state on
Thursday. This will lead to a wet pattern, with below normal
temperatures. Given model agreement, the forecast hedges higher than
consensus guidance for the PoPs. This will result in showers for
Wednesday and Thursday, though there should be periods of dry
weather as well. Two-day rainfall amounts from this system are
likely to average around an inch, but will vary by location.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
VFR conditions will be in place across the region for much of the
overnight...although there will be the risk for additional showers
and thunderstorms. Some of this convection could produce brief IFR
to MVFR conditions.

In the wake of a cold front (after roughly 09z)...low level moisture
will be lifted into MVFR cigs for much of the region. These lower
cigs are forecast to remain in place for Friday morning before cigs
improve to VFR during the midday and afternoon.

Outlook...
Friday night and Saturday...VFR.
Saturday night...Mainly VFR. A chance of showers and thunderstorms.
Sunday through early Monday morning...VFR/MVFR. Showers and
thunderstorms likely.
Later Monday and Tuesday...Mainly VFR.

&&

.MARINE...
Winds across the Lower Great Lakes will continue to subside during
the course of the night as a weaker sfc pressure gradient will
accompany the passage of a cold front.

High pressure over northern Manitoba will then build across the
Upper Great lakes Friday and Friday night. While northwest winds
ahead of this fair weather feature will briefly freshen on Lake
Ontario...they will subside again before waves reach small craft
advisory levels.

Northeast winds Friday night and Saturday will make for choppy
conditions on the west half of Lake Ontario...and particularly for
the nearshore waters west of Hamlin Beach and for the Lower Niagara
River...although criteria is not expected to reach small craft
advisory levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, May 18, 9:14 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
914 PM EDT Thu May 18 2017

NYZ007-008-200115-
Jefferson-Lewis-
914 PM EDT Thu May 18 2017

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-010>014-019>021-085-200115-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
914 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200115-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
914 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, May 18, 8:36 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GROVELAND               42.64N  77.79W
05/18/2017                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER BUF1701129

CHURCH
Special weather statement, May 18, 8:50 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Buffalo NY
850 PM EDT THU MAY 18 2017

NYZ019-190115-
Chautauqua-
850 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAUTAUQUA COUNTY...

At 849 PM EDT, a strong thunderstorm was located over Wattsburg, or
19 miles southeast of Erie, moving east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Findley Lake, Long Point State
Park, Chautauqua Institute, Jamestown West, Frewsburg and Chautauqua.

This includes Interstate 86 between exits 4 and 13.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4213 7976 4228 7926 4200 7913 4200 7976
TIME...MOT...LOC 0049Z 255DEG 45KT 4202 7978

Welch
Local storm report, May 18, 10:11 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1011 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     MARINE TSTM WIND MASSENA                 44.96N  74.95W
05/18/2017  M45 MPH          SLZ024             NY   ASOS

&&

EVENT NUMBER BUF1701130

JAM
Local storm report, May 18, 10:12 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
1012 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             2 SW FORESTVILLE        42.45N  79.20W
05/18/2017  E0.50 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

0154 PM     HAIL             1 SSE FORESTVILLE       42.46N  79.17W
05/18/2017  E0.50 INCH       CHAUTAUQUA         NY   PUBLIC

0310 PM     HAIL             SPRINGVILLE             42.51N  78.67W
05/18/2017  M0.50 INCH       ERIE               NY   PUBLIC

0322 PM     HAIL             COLLINS                 42.50N  78.92W
05/18/2017  M1.00 INCH       ERIE               NY   PUBLIC

0324 PM     HAIL             1 SW SOUTH LIMA         42.85N  77.69W
05/18/2017  M1.00 INCH       LIVINGSTON         NY   TRAINED SPOTTER

            HALF INCH TO INCH SIZED HAIL.

0324 PM     HAIL             1 N LIVONIA             42.84N  77.67W
05/18/2017  E1.00 INCH       LIVINGSTON         NY   BROADCAST MEDIA

0333 PM     HAIL             1 NW CONCORD            42.55N  78.75W
05/18/2017  M2.00 INCH       ERIE               NY   TRAINED SPOTTER

0334 PM     HAIL             1 NNE CONCORD           42.55N  78.72W
05/18/2017  E0.88 INCH       ERIE               NY   PUBLIC

0338 PM     HAIL             EAST CONCORD            42.55N  78.64W
05/18/2017  E1.00 INCH       ERIE               NY   PUBLIC

0355 PM     HAIL             1 ENE DANSVILLE         42.57N  77.68W
05/18/2017  M0.75 INCH       LIVINGSTON         NY   COCORAHS

0412 PM     HAIL             3 SSE PHELPS            42.92N  77.04W
05/18/2017  M1.25 INCH       ONTARIO            NY   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR

0430 PM     TSTM WND DMG     GROVELAND               42.64N  77.79W
05/18/2017                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

0441 PM     TSTM WND DMG     GENEVA                  42.87N  76.98W
05/18/2017                   ONTARIO            NY   PUBLIC

            LARGE TREE BRANCHES DOWN BLOCKING HALF OF ST. CLAIR
            STREET.

0544 PM     TSTM WND DMG     CROGHAN                 43.90N  75.39W
05/18/2017                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN

0548 PM     TSTM WND DMG     NEW BREMEN              43.84N  75.44W
05/18/2017                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN IN NEW BREMEN

0554 PM     HAIL             FULTON                  43.32N  76.42W
05/18/2017  M1.50 INCH       OSWEGO             NY   TRAINED SPOTTER

0555 PM     HAIL             FULTON                  43.32N  76.42W
05/18/2017  M1.50 INCH       OSWEGO             NY   BROADCAST MEDIA

0559 PM     HAIL             VOLNEY                  43.34N  76.36W
05/18/2017  E2.50 INCH       OSWEGO             NY   SOCIAL MEDIA

            TWITTER PICTURE OF APPROX TENNIS BALL HAIL. TIME
            ESTIMATED FROM RADAR

0559 PM     HAIL             1 E PHOENIX             43.23N  76.28W
05/18/2017  E1.50 INCH       OSWEGO             NY   NWS EMPLOYEE

0559 PM     TSTM WND DMG     PALERMO                 43.37N  76.28W
05/18/2017                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0600 PM     HAIL             FULTON                  43.32N  76.42W
05/18/2017  M1.50 INCH       OSWEGO             NY   TRAINED SPOTTER

0600 PM     HAIL             PALERMO                 43.37N  76.28W
05/18/2017  M0.88 INCH       OSWEGO             NY   SOCIAL MEDIA

0600 PM     HAIL             1 NW PALERMO            43.38N  76.30W
05/18/2017  M2.50 INCH       OSWEGO             NY   SOCIAL MEDIA

0600 PM     HAIL             3 WNW PALERMO           43.38N  76.34W
05/18/2017  E2.00 INCH       OSWEGO             NY   PUBLIC

            REPORTS OF MULTIPLE CAR WINDOWS SMASHED AND DAMAGE TO
            SIDING. TIME ESTIMATED FROM RADAR

0605 PM     HAIL             2 N PALERMO             43.40N  76.28W
05/18/2017  M1.75 INCH       OSWEGO             NY   TRAINED SPOTTER

            GOLF BALL SIZED HAIL

0605 PM     HAIL             3 S CENTRAL SQUARE      43.25N  76.14W
05/18/2017  M1.50 INCH       OSWEGO             NY   BROADCAST MEDIA

0606 PM     HAIL             3 NE PALERMO            43.41N  76.24W
05/18/2017  E2.50 INCH       OSWEGO             NY   SOCIAL MEDIA

            HAIL REPORT FROM FACEBOOK... SIZE ESTIMATED

0606 PM     HAIL             3 S CENTRAL SQUARE      43.24N  76.14W
05/18/2017  E1.75 INCH       OSWEGO             NY   NWS EMPLOYEE

0607 PM     TSTM WND DMG     WATSON                  43.78N  75.44W
05/18/2017                   LEWIS              NY   LAW ENFORCEMENT

            TREES DOWN ON NUMBER 4 ROAD

0609 PM     TSTM WND DMG     WEST MONROE             43.28N  76.07W
05/18/2017                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0610 PM     HAIL             PHOENIX                 43.23N  76.30W
05/18/2017  M0.50 INCH       OSWEGO             NY   TRAINED SPOTTER

0613 PM     TSTM WND DMG     CONSTANTIA              43.25N  76.00W
05/18/2017                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0621 PM     TSTM WND DMG     CLEVELAND               43.24N  75.89W
05/18/2017                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0925 PM     MARINE TSTM WIND MASSENA                 44.96N  74.95W
05/18/2017  M45 MPH          SLZ024             NY   ASOS

&&

EVENT NUMBER BUF1701097 BUF1701098 BUF1701100 BUF1701103 BUF1701099
BUF1701106 BUF1701105 BUF1701101 BUF1701102 BUF1701104 BUF1701122
BUF1701129 BUF1701107 BUF1701125 BUF1701112 BUF1701109 BUF1701113
BUF1701117 BUF1701120 BUF1701121 BUF1701108 BUF1701114 BUF1701119
BUF1701128 BUF1701110 BUF1701111 BUF1701116 BUF1701118 BUF1701124
BUF1701123 BUF1701115 BUF1701126 BUF1701127 BUF1701130

JAM
Local storm report, May 18, 11:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             ALTMAR                  43.51N  76.01W
05/18/2017  M1.75 INCH       OSWEGO             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1701131

CHURCH
Special weather statement, May 18, 11:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1127 PM EDT THU MAY 18 2017

NYZ003>005-013-014-190400-
Ontario-Livingston-Wayne-Monroe-Northern Cayuga-
1127 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHEASTERN
LIVINGSTON...CAYUGA...SOUTHEASTERN MONROE AND NORTHERN ONTARIO
COUNTIES...

At 1127 PM EDT, a strong thunderstorm was located near Lima, or 10
miles northeast of Geneseo, moving east at 60 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Canandaigua, Newark, Lyons, Palmyra, Avon, Victor, Honeoye Falls,
Bristol, Lima and Clifton Springs.

This includes the following highways...
 Interstate 390 between exits 8 and 11.
 Interstate 90 between exits 45 and 42.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4299 7780 4318 7663 4303 7660 4301 7696
      4288 7696 4281 7776
TIME...MOT...LOC 0327Z 259DEG 51KT 4292 7768

Wood

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:50 PM EDTSpecial Weather StatementBUFChautauqua25 min
May 18, 9:01 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua15 min
May 18, 9:08 PM EDTSpecial Marine WarningBUF37 min
May 18, 11:14 PM EDTSevere Thunderstorm WarningBUFCayuga, Monroe, Ontario, Oswego, Wayne46 min
May 18, 11:33 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie57 min
May 18, 11:34 PM EDTSpecial Marine WarningBUF56 min
May 18, 11:49 PM EDTSpecial Weather StatementBUFWyoming26 min
May 19, 12:02 AM EDTSevere Thunderstorm WarningBUFLivingston, Ontario, Wyoming28 min
May 19, 12:32 AM EDTSpecial Weather StatementBUFWyoming43 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.